Hausdorff Rank of Scattered Context-Free Linear Orders

  • Zoltán Ésik
  • Szabolcs Iván
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7256)

Abstract

We consider context-free languages equipped with the lexicographic ordering. We show that when the lexicographic ordering of a context-free language is scattered, then its Hausdorff rank is less than ω ω . As an application of this result, we obtain that an ordinal is the order type of the lexicographic ordering of a context-free language if and only if it is less than \(\omega^{\omega^\omega}\).

Keywords

Linear Ordering Lexicographic Ordering Regular Language Order Type Strong Component 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bedon, N., Bès, A., Carton, O., Rispal, C.: Logic and Rational Languages of Words Indexed by Linear Orderings. In: Hirsch, E.A., Razborov, A.A., Semenov, A., Slissenko, A. (eds.) CSR 2008. LNCS, vol. 5010, pp. 76–85. Springer, Heidelberg (2008)Google Scholar
  2. 2.
    Bès, A., Carton, O.: A Kleene Theorem for Languages of Words Indexed by Linear Orderings. In: De Felice, C., Restivo, A. (eds.) DLT 2005. LNCS, vol. 3572, pp. 158–167. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  3. 3.
    Braud, L., Carayol, A.: Linear Orders in the Pushdown Hierarchy. In: Abramsky, S., Gavoille, C., Kirchner, C., Meyer auf der Heide, F., Spirakis, P.G. (eds.) ICALP 2010. LNCS, vol. 6199, pp. 88–99. Springer, Heidelberg (2010)CrossRefGoogle Scholar
  4. 4.
    Bloom, S.L., Choffrut, C.: Long words: the theory of concatenation and omega-power. Theoretical Computer Science 259, 533–548 (2001)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bloom, S.L., Ésik, Z.: Deciding whether the frontier of a regular tree is scattered. Fundamenta Informaticae 55, 1–21 (2003)MathSciNetMATHGoogle Scholar
  6. 6.
    Bloom, S.L., Ésik, Z.: The equational theory of regular words. Information and Computation 197, 55–89 (2005)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Bloom, S.L., Ésik, Z.: Regular and Algebraic Words and Ordinals. In: Mossakowski, T., Montanari, U., Haveraaen, M. (eds.) CALCO 2007. LNCS, vol. 4624, pp. 1–15. Springer, Heidelberg (2007)CrossRefGoogle Scholar
  8. 8.
    Bloom, S.L., Ésik, Z.: Algebraic ordinals. Fundamenta Informaticae 99, 383–407 (2010)MathSciNetMATHGoogle Scholar
  9. 9.
    Bloom, S.L., Ésik, Z.: Algebraic linear orderings. Int. J. Foundations of Computer Science 22, 491–515 (2011)MATHCrossRefGoogle Scholar
  10. 10.
    Bruyère, V., Carton, O.: Automata on linear orderings. J. Comput. System Sci. 73, 1–24 (2007)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Caucal, D.: On infinite graphs having a decidable monadic theory. Theoretical Computer Science 290, 79–115 (2003)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Courcelle, B.: Frontiers of infinite trees. Theoretical Informatics and Applications 12, 319–337 (1978)MathSciNetMATHGoogle Scholar
  13. 13.
    Courcelle, B.: Fundamental properties of infinite trees. Theoretical Computer Science 25, 95–169 (1983)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Damm, W.: Languages Defined by Higher Type Program Schemes. In: Salomaa, A., Steinby, M. (eds.) ICALP 1977. LNCS, vol. 52, pp. 164–179. Springer, Heidelberg (1977)CrossRefGoogle Scholar
  15. 15.
    Damm, W.: An Algebraic Extension of the Chomsky-Hierarchy. In: Becvar, J. (ed.) MFCS 1979. LNCS, vol. 74, pp. 266–276. Springer, Heidelberg (1979)CrossRefGoogle Scholar
  16. 16.
    Delhommé, C.: Automaticité des ordinaux et des graphes homogènes. C. R. Acad. Sci. Paris, Ser. I 339, 5–10 (2004)MATHCrossRefGoogle Scholar
  17. 17.
    Ésik, Z.: Representing small ordinals by finite automata. In: Proc. 12th Workshop Descriptional Complexity of Formal Systems, Saskatoon, Canada. EPTCS, vol. 31, pp. 78–87 (2010)Google Scholar
  18. 18.
    Ésik, Z.: An undecidable property of context-free linear orders. Information Processing Letters 111, 107–109 (2010)CrossRefGoogle Scholar
  19. 19.
    Ésik, Z.: Scattered Context-Free Linear Orderings. In: Mauri, G., Leporati, A. (eds.) DLT 2011. LNCS, vol. 6795, pp. 216–227. Springer, Heidelberg (2011)CrossRefGoogle Scholar
  20. 20.
    Ésik, Z., Iván, S.: Büchi context-free languages. Theoretical Computer Science 412, 805–821 (2011)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Ésik, Z., Iván, S.: On Müller Context-Free Grammars. In: Gao, Y., Lu, H., Seki, S., Yu, S. (eds.) DLT 2010. LNCS, vol. 6224, pp. 173–184. Springer, Heidelberg (2010)CrossRefGoogle Scholar
  22. 22.
    Heilbrunner, S.: An algorithm for the solution of fixed-point equations for infinite words. Theoretical Informatics and Applications 14, 131–141 (1980)MathSciNetMATHGoogle Scholar
  23. 23.
    Khoussainov, B., Rubin, S., Stephan, F.: On automatic partial orders, in. In: Eighteenth IEEE Symposium on Logic in Computer Science, LICS, pp. 168–177. IEEE Press (2003)Google Scholar
  24. 24.
    Khoussainov, B., Rubin, S., Stephan, F.: Automatic linear orders and trees. ACM Trans. Comput. Log. 6, 625–700 (2005)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Kuske, D., Liu, J., Lohrey, M.: The isomorphism problem on classes of automatic structures. In: LICS 2010, pp. 160–169. IEEE Computer Society (2010)Google Scholar
  26. 26.
    Lohrey, M., Mathissen, C.: Isomorphism of Regular Trees and Words. In: Aceto, L., Henzinger, M., Sgall, J. (eds.) ICALP 2011, Part II. LNCS, vol. 6756, pp. 210–221. Springer, Heidelberg (2011)CrossRefGoogle Scholar
  27. 27.
    Lothaire, M.: Combinatorics on Words. Cambridge University Press, Cambridge (1997)MATHCrossRefGoogle Scholar
  28. 28.
    Rosenstein, J.G.: Linear Orderings. Pure and Applied Mathematics, vol. 98. Academic Press (1982)Google Scholar
  29. 29.
    Thomas, W.: On frontiers of regular trees. Theoretical Informatics and Applications 20, 371–381 (1986)MATHGoogle Scholar
  30. 30.
    Toulmin, G.H.: Shuffling ordinals and transfinite dimension. Proc. London Math. Soc. 3, 177–195 (1954)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Zoltán Ésik
    • 1
  • Szabolcs Iván
    • 1
  1. 1.Department of InformaticsUniversity of SzegedSzegedHungary

Personalised recommendations